Alert archive / Wyoming / Red Flag Warnings in 2019

Red Flag Warning 5, NWS Cheyenne, WY

August 13, 2019

NWS Cheyenne, WY issued this red flag warning at Aug 13, 2019, 6:56 AM MDT. It took effect at Aug 13, 2019, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 13, 2019, 6:56 AM MDT (12:56 UTC)
In effect from
Aug 13, 2019, 12:00 PM MDT
Expired
Aug 13, 2019, 8:00 PM MDT
In force
8 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

017 
WWUS85 KCYS 131256
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
656 AM MDT Tue Aug 13 2019

...Red Flag Warning FWZ 304 Monday Noon to 8 PM For Gusty Winds 
and Low Humidity...

.Critical fire weather conditions are expected to develop over 
304 today...due to low humidity and gusty wind speeds up to 25 
mph. Critical fire weather conditions expected on a daily basis 
in FWZ 304 through the upcoming week. This may also promote more 
drying in other parts of the region.

WYZ304-132100-
/O.NEW.KCYS.FW.W.0005.190813T1800Z-190814T0200Z/
Southwest Carbon County-
656 AM MDT Tue Aug 13 2019

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING FOR GUSTY WEST WINDS AND LOW AFTERNOON HUMIDITY FOR FIRE 
WEATHER ZONE 304...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from noon today to 8 PM MDT this
evening. 

* AFFECTED AREA...Fire weather zone 304.

* WIND...West at 10 to 15 mph sustained with gusts up to 25 mph.
  These winds are expected to return Wednesday afternoon for 
  similar critical fire weather conditions as today.

* HUMIDITY...10 to 15 percent.

* THUNDERSTORMS...No thunderstorms anticipated. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
2 follow-up statements
659 
WWUS85 KCYS 131937
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
137 PM MDT Tue Aug 13 2019

...Red Flag Warning for southwest Carbon County until 8 PM this 
evening For gusty winds and low humidity...

WYZ304-140200-
/O.CON.KCYS.FW.W.0005.000000T0000Z-190814T0200Z/
Southwest Carbon County-
137 PM MDT Tue Aug 13 2019

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WEST WINDS AND LOW AFTERNOON HUMIDITY FOR FIRE WEATHER
ZONE 304...

* AFFECTED AREA...Fire weather zone 304.

* WIND...West at 10 to 20 mph sustained with gusts around 25 mph.

* HUMIDITY...12 to 18 percent.

* THUNDERSTORMS...No thunderstorms anticipated.

* IMPACTS...any fires that develop may spread rapidly. Outdoor 
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
834 
WWUS85 KCYS 140158
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
758 PM MDT Tue Aug 13 2019

...RED FLAG WARNING TO EXPIRE AT 8 PM MDT...

WYZ304-140300-
/O.EXP.KCYS.FW.W.0005.000000T0000Z-190814T0200Z/
Southwest Carbon County-
758 PM MDT Tue Aug 13 2019

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR
GUSTY WEST WINDS AND LOW AFTERNOON HUMIDITY FOR FIRE WEATHER ZONE
304...

With humidity recoveries and winds lessening, the warning will be
allowed to expire. 

$$


WM

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 13, 6:50 AM MDT, 6 minutes earlier.

Area forecast discussion, Aug 13, 6:50 AM MDT, 6 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
650 AM MDT Tue Aug 13 2019

.SHORT TERM...(Today and tonight)
Issued at 335 AM MDT Tue Aug 13 2019

Northwest flow aloft and an influx of monsoonal moisture at lower
levels will provide a decent environment for severe thunderstorms
this afternoon. Confidence on timing and location is low. High
resolution models are not picking up on storm development though
the NAM and GFS show healthy ingredients for supercells. CAPE
values are upwards of 2000 J in the southern Nebraska Panhandle
along with SRH values between 150 and 200. Dewpoints will be in
the upper 50s and 60s. NAM and GFS also show a pocket of these
ingredients stretching into Laramie and Goshen Counties.
Development will likely be after 20Z, but this is dependent on the
movement of a surface front. Have the highest confidence in
storms developing and strengthening in the southern Nebraska
Panhandle.

.LONG TERM...(Wednesday through Monday)
Issued at 335 AM MDT Tue Aug 13 2019

Thunderstorm chances continue through the rest of the week mainly
east of I-25 due to continued moisture advection from the
southwest combined with upslope forcing. Conditions will continue
to be dry to the west increasing fire weather concerns.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 521 AM MDT Tue Aug 13 2019

Generally VFR this morning under a calm, generally upslope
surface flow. KAIA has developed IFR/MVFR fog this morning, which
will likely persist through 13/16Z. Additionally, showers and
thunderstorms will continue within the vicinity of KCDR through
13/16Z along a weak boundary sitting across northern Dawes County.
Increasing mid level ceilings and surface winds around 13/18Z as
an upper level disturbance passes through the flow aloft. A front
will form just on the lee side of the Laramie Range, with isolated
strong to severe thunderstorms developing around 13/20-21Z along
and east of the I-25 corridor. Storms will transition east and out
of the area around 14/03Z.

&&

.FIRE WEATHER...
Issued at 650 AM MDT Tue Aug 13 2019

Humidities west of the Laramie Range will be critical today, with
winds occasionally gusting up to 25 mph. While this will be a
borderline Red Flag Warning for FWZ 304 today, criteria may very
well be met as winds mix down from about 600 mb through a dry
atmosphere. Looking at stronger, more consistent gusts for
Wednesday across this same area west of the Laramie Range. This
may warrant a Fire Weather Watch.

Dewpoints will be quite high east of the Laramie Range with no
fire weather concerns there.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning from noon today to 8 PM MDT this evening for
     WYZ304.

NE...None.
&&

SHORT TERM...CW
LONG TERM...CW
AVIATION...AB
FIRE WEATHER...AB
Hazardous weather outlook, Aug 13, 4:03 AM MDT, 2 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
403 AM MDT Tue Aug 13 2019

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-117>119-
141015-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-East Platte County-Goshen County-
South Laramie Range Foothills-Central Laramie County-
East Laramie County-
403 AM MDT Tue Aug 13 2019

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Severe thunderstorms are likely this afternoon. Main concerns are
large hail and damaging winds.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Severe storms are possible Wednesday and Thursday, then chances
for showers and thunderstorms follow us into the weekend.

.Spotter information statement...

Spotter activation will not be needed at this time.

WYZ103>106-109>116-141015-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-Laramie Valley-
South Laramie Range-
403 AM MDT Tue Aug 13 2019

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

A few showers and thunderstorms are possible, but the severe
threat is low.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Expect conditions to be drier though cannot rule out a stray
shower or thunderstorm in the afternoon through the rest of the
week and into the weekend.

.Spotter information statement...

Spotter activation will not be needed.

In the hours before

Special weather statement, Aug 13, 4:32 AM MDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
432 AM MDT Tue Aug 13 2019

NEZ002-095-131115-
Dawes NE-North Sioux NE-
432 AM MDT Tue Aug 13 2019

...SPECIAL WEATHER STATEMENT...

At 432 AM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Montrose to 6 miles southeast of
Rushville. Movement was east at 35 mph.

Half inch hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Chadron, Chadron Campground, Whitney Lake, Red Cloud Campground,
Chadron Airport, Whitney and Chadron St Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4274 10358 4291 10362 4289 10280 4279 10279
      4278 10277 4265 10278
TIME...MOT...LOC 1032Z 281DEG 30KT 4286 10371 4267 10236

Worley
Special weather statement, Aug 13, 5:20 AM MDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
520 AM MDT Tue Aug 13 2019

NEZ002-131200-
Dawes NE-
520 AM MDT Tue Aug 13 2019

...SPECIAL WEATHER STATEMENT...

At 520 AM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles northwest of Whitney Lake to near Hay
Springs. Movement was east at 25 mph.

Half inch hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Chadron and Chadron Airport.

LAT...LON 4283 10346 4297 10342 4290 10279 4279 10279
      4278 10277 4273 10277
TIME...MOT...LOC 1120Z 265DEG 22KT 4294 10341 4276 10267

Worley

Nearby

Red Flag Warnings in Wyoming, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.